Skip navigation

Welcoming students to the mathematics community: obstacles to “belonging”

Welcoming students to the mathematics community: obstacles to “belonging”

Bradshaw, Noel-Ann and Mann, Tony (2021) Welcoming students to the mathematics community: obstacles to “belonging”. MSOR Connections, 19 (2). pp. 75-86. ISSN 1473-4869 (Print), 2051-4220 (Online) (doi:https://doi.org/10.21100/msor.v19i2.1268)

[img]
Preview
PDF (Publisher's PDF - Open Access)
33735_MANN_Welcoming_students_to_the_mathematics_community.pdf - Published Version
Available under License Creative Commons Attribution Non-commercial No Derivatives.

Download (804kB) | Preview

Abstract

This paper reflects on some of the obstacles which lead some students, particularly those from non-traditional academic backgrounds, to question whether they “belong” to the mathematics community.

Item Type: Article
Additional Information: This journal provides immediate open access to its content on the principle that making research freely available to the public supports a greater global exchange of knowledge.
Uncontrolled Keywords: Retention; transition; student success; belonging; community; barriers; attainment gap.
Subjects: B Philosophy. Psychology. Religion > BF Psychology
L Education > L Education (General)
Faculty / School / Research Centre / Research Group: Faculty of Liberal Arts & Sciences
Faculty of Liberal Arts & Sciences > School of Computing & Mathematical Sciences (CMS)
Related URLs:
Last Modified: 08 Oct 2021 09:54
Selected for GREAT 2016: None
Selected for GREAT 2017: None
Selected for GREAT 2018: None
Selected for GREAT 2019: None
Selected for REF2021: None
URI: http://gala.gre.ac.uk/id/eprint/33735

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics